Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Lou's warning-death by high blood pressure Uncouth

Posted by Lou Pilder on July 20, 2015, at 19:04:24

In reply to Stopping Parnate for surgery? Help!, posted by Uncouth on July 20, 2015, at 10:20:26

> So I am having major sleep apnea surgery August 20th. I have asked my surgeon to check with anesthesiologist with respect to which medications I need to stop and what I can stay on.
>
> Unfortunately he has stated that I need to stop my 120mg tranylcypromine two weeks before surgery. I am quite worried as years ago when I stopped an MAOI I fell into an ECT resistant depression (though was in much worse general shape then, and recovery from sleep apnea surgery will include hydrocodone).
>
> In any event, if I can't get the anesthesiologist to let me remain on MAOI, what would be the best tapering protocol over the next month to reduce the chance of mood disturbance.
>
> I am worried, but am also on other medications that hopefully will help "pick up the slack":
>
> Ability 2mg
> Strattera 100mg
> Namenda XR 21mg
> Parnate 120mg (need to taper off)
>
> Anyone have any experience with tapering off of high dose MAOI? I am frustrated as it took a long time to work up to this dose and I feel like it just started to kick in. What will I expect?

Friends,
Be not deceived to think that it is perfectly safe to take the combination of drugs listed here. In fact, the danger of death from the drugs is well-known when a stimulant drug like Strattera is combined with Parnate which could induce such high blood pressure to cause death.
The danger here is that the policy here is that being supportive takes precedence. But there is no warning posted from the operator here as to the potential for the combination to kill the person. And you mothers, trying to decide to drug your child in collaboration with a psychiatrist/doctor, you may think that your child could take these drugs in combination because one here is taking them. But that does not constitute a valid reason to drug your child. In fact, I would question the APA as to if they allow a psychiatrist to have a client take these drugs in combination.
Lou

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lou Pilder thread:1080645
URL: http://www.dr-bob.org/babble/20150629/msgs/1080662.html